The indeterminate rate problem for birth-death processes

Share/Save/Bookmark

Doorn, Erik A. van (1987) The indeterminate rate problem for birth-death processes. Pacific Journal of Mathematics, 130 (2). pp. 379-393. ISSN 0030-8730

open access
[img]
Preview
PDF
1MB
Abstract:A birth-death process is completely determined by its set of rates if and only if this set satisfies a certain condition C, say. If for a set of rates R the condition C is not fulfilled, then the problem arises of characterizing all birth-death processes which have rate set R (the indeterminate rate problem associated with R). We show that the characterization may be effected by means of the decay parameter, and we determine the set of possible values for the decay parameter in terms of JR. A fundamental role in our analysis is played by a duality concept for rate sets, which, if the pertinent rate sets satisfy C, obviously leads to a duality concept for birth-death processes. The latter can be stated in a form which suggests the possibility of extension in the context of indeterminate rate problems. This, however, is shown to be only partially true.
Item Type:Article
Additional information:Open access
Copyright:© 1987 University of California Press
Faculty:
Electrical Engineering, Mathematics and Computer Science (EEMCS)
Research Group:
Link to this item:http://purl.utwente.nl/publications/70377
Official URL:http://projecteuclid.org/euclid.pjm/1102690184
Export this item as:BibTeX
EndNote
HTML Citation
Reference Manager

 

Repository Staff Only: item control page